Alert archive / Florida / Red Flag Warnings in 2017
Red Flag Warning 15, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at May 8, 2017, 3:31 AM EDT for 9 counties in Florida. It took effect at May 8, 2017, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2017, 3:31 AM EDT (07:31 UTC)
- In effect from
- May 8, 2017, 1:00 PM EDT
- Expired
- May 8, 2017, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Citrus County, FL, Hernando County, FL, Highlands County, FL, Lee County, FL, Levy County, FL, Manatee County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.5 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1640 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
798 WWUS82 KTBW 080731 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 331 AM EDT Mon May 8 2017 ...RED FLAG WARNINGS HAVE BEEN ISSUED FOR LOW RH VALUES AND HIGH ERC VALUES THIS AFTERNOON... .Dry air will continue across the Florida peninsula this afternoon with relative humidity values dropping below 35 percent in the afternoon. This combined with high ERC values lead to Red Flag conditions across the warned area. FLZ043-052-057-239-242-248-090000- /O.NEW.KTBW.FW.W.0015.170508T1700Z-170509T0000Z/ Sumter-Polk-Highlands-Inland Levy-Inland Citrus-Inland Hernando- 331 AM EDT Mon May 8 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING FOR LONG DURATIONS OF LOW HUMIDITY AND HIGH ERC VALUES... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 8 PM EDT this evening. * AFFECTED AREA...Sumter...Polk...Highlands...Inland Levy... Inland Citrus...Inland Hernando. * HUMIDITY...25 to 35 percent * ERC...37 to 42 * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
919 WWUS82 KTBW 081203 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 803 AM EDT Mon May 8 2017 ...RED FLAG WARNINGS HAVE BEEN ISSUED FOR LOW RH VALUES AND HIGH ERC VALUES THIS AFTERNOON... .Dry air will continue across the Florida peninsula this afternoon with relative humidity values dropping below 35 percent in the afternoon. This combined with high ERC values will lead to Red Flag conditions across the warned area. FLZ255-262-265-090000- /O.EXA.KTBW.FW.W.0015.170508T1700Z-170509T0000Z/ Inland Manatee-Inland Charlotte-Inland Lee- 803 AM EDT Mon May 8 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING FOR LONG DURATIONS OF LOW HUMIDITY AND HIGH ERC VALUES... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 8 PM EDT this evening. * AFFECTED AREA...Inland Manatee...Inland Charlotte...Inland Lee. * HUMIDITY...25 to 35 percent * ERC...37 to 46 * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ FLZ043-052-057-239-242-248-090000- /O.CON.KTBW.FW.W.0015.170508T1700Z-170509T0000Z/ Sumter-Polk-Highlands-Inland Levy-Inland Citrus-Inland Hernando- 803 AM EDT Mon May 8 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING FOR LONG DURATIONS OF LOW HUMIDITY AND HIGH ERC VALUES... * AFFECTED AREA...Sumter...Polk...Highlands...Inland Levy... Inland Citrus...Inland Hernando. * HUMIDITY...25 to 35 percent * ERC...37 to 42 * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
018 WWUS82 KTBW 090016 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 816 PM EDT Mon May 8 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EDT TUESDAY FOR LONG DURATIONS OF LOW HUMIDITY AND HIGH ERC VALUES... .A VERY DRY AIRMASS PERSISTS OVER THE AREA AND WILL ALLOW FOR SEVERAL HOURS OF CRITICAL HUMIDITY VALUES ACROSS THE WARNED AREA. FLZ043-052-057-239-242-248-255-262-265-100000- /O.EXP.KTBW.FW.W.0015.000000T0000Z-170509T0000Z/ /O.NEW.KTBW.FW.W.0016.170509T1600Z-170510T0000Z/ Sumter-Polk-Highlands-Inland Levy-Inland Citrus-Inland Hernando- Inland Manatee-Inland Charlotte-Inland Lee- 816 PM EDT Mon May 8 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EDT TUESDAY FOR LONG DURATIONS OF LOW HUMIDITY AND HIGH ERC VALUES... ...RED FLAG WARNING HAS EXPIRED FOR LONG DURATIONS OF LOW HUMIDITY AND HIGH ERC VALUES FOR MONDAY... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from noon to 8 PM EDT Tuesday. * AFFECTED AREA...Sumter...Polk...Highlands...Inland Levy... Inland Citrus...Inland Hernando...Inland Manatee...Inland Charlotte...and Inland Lee. * HUMIDITY...23 to 34 percent * ERC...37 to 47 * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 8, 3:29 AM EDT, 2 minutes earlier.
Area forecast discussion, May 8, 3:29 AM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
329 AM EDT Mon May 8 2017
.SHORT TERM...
High pressure will remain in full control of the weather
once again across west-central and SW Florida. H5 heights
continue to rise as mid-level ridge builds over the state.
Monday will be even warmer than Sunday as temps look like
they will reach the 90 degree mark across the interior with
upper 80s elsewhere...mid 80s right along the coast with
predominant onshore flow. Same story on Tuesday with mainly
clear skies although more widespread 90+ degree temps seem
likely.
Similar to previous days, the airmass will remain very dry
the next few days causing fire weather concerns across the
area. See the fire weather section below for more details.
.LONG TERM...
The 500 mb omega block is forecast to slowly break down
through the week. The closed low centered near southern
San Diego will slowly fill then move across the lower
Mississippi Valley as an open wave. This wave moves off the
Carolina's Saturday with vorticity trailing across central
Florida Saturday night. Models/WPC have weak cool front into
north Florida Saturday morning then exiting south Florida
Sunday morning. Will time small chances of showers and
thunderstorms accordingly.
A weak ridge of high pressure remains over the area through
Thursday with an active sea breeze each afternoon. No rain
is expected due to dry airmass and temperature inversion
aloft. Westerly flow develops Friday as the surface high
pressure ridge axis moves south ahead of the next system.
High temperatures will be a few degrees above normal Tuesday
onward and muggy conditions return for Friday and Saturday
then just a bit less humid on Sunday behind the front.
&&
.AVIATION...
VFR conditions with mainly clear skies expected. NW winds
expected through much of the period. Winds will increase a
bit near the coast in the afternoon but should stay in the
10-15 kt range.
&&
.MARINE...
High pressure over the area will keep winds and seas below
any headline criteria for the next several days. Winds will
increase a bit during the afternoon along the coast.
&&
.FIRE WEATHER...
Several hours of critical relative humidity values in the
25-35 percent range are expected across much of the region
away from the coast for the next few afternoons. With high
ERC values Red Flag conditions likely for some locations
with higher ERC values.
&&
.Preliminary Point Temps/PoPs...
TPA 86 67 88 69 / 0 0 0 0
FMY 88 66 89 68 / 0 0 0 0
GIF 89 63 91 64 / 0 0 0 0
SRQ 83 65 85 68 / 0 0 0 0
BKV 88 56 90 59 / 0 0 0 0
SPG 85 70 88 72 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning from 1 PM this afternoon to 8 PM EDT this
evening for Highlands-Inland Citrus-Inland Hernando-
Inland Levy-Polk-Sumter.
Gulf waters...None.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...11/McKaughan
MID TERM/LONG TERM/DECISION SUPPORT...72/NoahHazardous weather outlook, May 8, 2:11 AM EDT, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 211 AM EDT Mon May 8 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-082000- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 211 AM EDT Mon May 8 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...FIRE WEATHER IMPACT... Critical fire weather conditions with a combination low relative humidity and dry fuels values will contribute to extreme fire behavior this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. ...FIRE WEATHER IMPACT... Critical fire weather conditions may occur through Friday due to low afternoon humidity and dry fuel moisture. ...MARINE IMPACTS... Winds will pick up to 15 to 20 mph Saturday offshore of Tarpon Springs to Suwannee River. Small craft should keep an eye on the forecast if boating Saturday. ...THUNDERSTORM IMPACT... Isolated to scattered showers and thunderstorms are possible Saturday and Saturday night as a weak cool front moves south over the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Noah
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:49 AM EDT | Special Weather Statement | TBW | Pasco | 3 hr |
| May 8, 8:51 AM EDT | Special Weather Statement | TBW | Pasco | 3 hr |
Nearby
Red Flag Warnings in Florida, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.